MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 10X30 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 10X30 STERILE; SCREW, FIXATION, BONE
Model Number 7209017
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during a acl reconstruction procedure, the scr biorci-ha 10x30 sterile broke during deployment into the tibia.The procedure was completed using a back-up device.A delay of less than 30 minutes was reported.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer provided images shows a used broken screw.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer specifications found that the storage protocols and material specifications and tests are appropriately documented.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during a acl reconstruction procedure, the scr biorci-ha 10x30 sterile broke during deployment into the tibia.The pieces were removed with tweezers.No additional hole was required.The procedure was completed using a back-up device.A delay of less than 30 minutes was reported.No patient injury or other complications were reported.

Brand Name
SCR BIORCI-HA 10X30 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11850089
Report Number1219602-2021-01171
Device Sequence Number19774694
Product Code HWC
UDI-Device Identifier03596010460042
UDI-Public03596010460042
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model Number7209017
Device Catalogue Number7209017
Device Lot Number50825412
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2021
Supplement Date Received by Manufacturer06/23/2021
08/22/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/24/2021
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;